MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 26.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2017.It was later explanted on (b)(6) 2018, because the patient was not happy.Reportedly, there was nothing wrong with the lens just an exchange.There was no incision enlargement, no vitrectomy, and no sutures used.The replacement lens was a zcb00 24.0 diopter lens.Reportedly, there was no patient injury and the patient is doing great post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 02/21/2018.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.Visual inspection was performed and the product was cut in pieces, most probably to make explant possible.Considering the condition of the returned lens, further analysis is not possible.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7287708
Report Number9614546-2018-00169
Device Sequence Number11019969
Product Code POE
UDI-Device Identifier05050474605923
UDI-Public(01)05050474605923(17)211105
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/05/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR